MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ACETABULAR ALIGNMENT GUIDE; HIP INSTRUMENTS : ALIGNMENT DEVICES

DEPUY ORTHOPAEDICS INC US ACETABULAR ALIGNMENT GUIDE; HIP INSTRUMENTS : ALIGNMENT DEVICES
Catalog Number 224410000
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the acetabular alignment guide was stuck from the alignment gauge, preventing free movement of the mechanism.No additional anomalies were identified.Etching on the device indicates regular lubrication to help instrument function smoothly, the potential cause could be attributed to a combination of poor instrument maintenance and wear out.The observed condition could be attributed to maintenance; however, the device was manufactured in 2021, has been in service for over 5 years and shows signs of heavy repeated use.Therefore, the potential cause of failure is traced to end of life.A functional test was unable to be performed due to the post-manufacturing damage.The overall complaint was confirmed as the observed condition of the acetabular alignment guide would have contributed to device issues.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
It was reported that the impacted products had an unknown allegation.Event did not happen in surgery.Investigation showed the devices were stuck.

Brand Name
ACETABULAR ALIGNMENT GUIDE
Common Device Name
HIP INSTRUMENTS : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24915807
Report Number1818910-2026-07084
Device Sequence Number9800145
Product Code HWT
UDI-Device Identifier10603295107484
UDI-Public(01)10603295107484(10)AH028703
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number224410000
Device Lot NumberAH028703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2026
Initial Report FDA Received Date04/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown